Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, SC

July 18, 2016Bulloch County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 18, 2016, 8:10 PM EDT for Bulloch County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 8:10 PM EDT (00:10 UTC)
Expired
Jul 18, 2016, 8:45 PM EDT
In force
35 min
Issued by
NWS Charleston, SC

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS82 KCHS 190010
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 18 2016
 
GAZ088-100-190045-
BULLOCH GA-SCREVEN GA-
810 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES UNTIL 845 PM EDT...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY FORD...OR NEAR MIDDLEGROUND...MOVING
EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH. 

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...ROCKY FORD...DOVER...HUNTERS AND CAPTOLO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3263 8191 3265 8184 3266 8186 3267 8187
      3269 8187 3272 8184 3269 8148 3242 8166
      3258 8195
TIME...MOT...LOC 0009Z 280DEG 17KT 3261 8180 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:47 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 18, 6:47 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
647 PM EDT MON JUL 18 2016

.SYNOPSIS...
Atlantic high pressure will extend west over the region through
Tuesday while a trough persists inland. A weakening cold front
will cross through the region Wednesday, followed by a return of
Atlantic high pressure and an inland trough for the end of this
week through early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Mesoscale Update...KCLX radar shows a sea breeze/outflow
combination boundary approaching Jenkins, Screven and Allendale
Counties. Meanwhile, an outflow boundary is observed moving south
across Burke County. These features are poised to intersect in the
Millen to Allendale Corridor within the next 30-45 min. The
atmosphere in this corridor remains unstable featuring SBCAPE near
2500 J/kg with DCAPE around 1200 J/kg. There will be a risk for
isolated severe tstms across far inland areas next few hours as
various convective outflows intersect. The primary hazards will be
damaging winds >60 mph, frequent cloud-to-ground lightning and
heavy rainfall. Will have to watch for a possible outflow boundary
moving back east into central areas later this evening for
possible convective redevelopment. We continue to monitor trends.

Pops will be realigned to match going radar trends, increasing to
40-50% across the Jenkins, Screven and Allendale Zones.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday...A typical summertime pattern will be in place with
Atlantic high pressure extending westward across the southeastern
U.S. and a trough inland. The ridge appears to weaken slightly
during the day as an upper level trough starts to build over the
northeastern U.S. Showers and pulse thunderstorms are expected
across our entire area with the greatest coverage occurring during
peak heating. Due to light winds in the mid and upper levels,
minimal storm motion is expected, which could lead to locally heavy
rainfall. Gusty winds are also possible. In general, high
temperatures will range in the low/mid 90s away from the immediate
coast. These temps along with lower 70 dewpoints could produce heat
index values around 105 degrees. Overnight lows will range in the
mid/upper 70s, coolest inland.

Wednesday...The overall pattern will change as high pressure
retreats over the Atlantic in response to a mid level trough
developing over the Northeast and Mid-Atlantic states. Although
drier air will arrive in the mid/upper levels, showers/thunderstorms
are expected, especially as a weakening surface cold front shifts
south/southeast through the region. Weak wind fields suggest pulse
type thunderstorms over the course of the day. However, forcing
associated with the front and SBCAPE values near 2,000-2,500 J/kg
suggest a few thunderstorms could be strong and/or severe during
peak heating. Shower/thunderstorm coverage should decrease during
the early overnight hours, but a few could linger overnight. In
general, high temps will range in the low/mid 90s away from the
immediate coast. Overnight lows will range in the mid/upper 70s,
coolest inland.

Thursday...The cold front will move further off the Southeast coast
followed by high pressure building over the region. Additionally, a
weak trough will form inland late. The overall coverage of afternoon
showers/thunderstorms should be slightly less than the previous two
days. In general, afternoon high temps will range in the low/mid 90s
away from the coast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Slightly drier air associated with high pressure building from the
west could lead to less shower/thunderstorm coverage through Friday.
A slight chance to chance of showers/thunderstorms will remain in
the forecast, but greatest chances will likely occur in southeast
Georgia where an onshore sfc flow returns. Slight chances of showers
and thunderstorms will remain in the forecast over the remainder of
the weekend and into early next week as a more typical summertime
pattern returns to the southeastern United States. In general,
precip chances will be highest each afternoon/evening while Atlantic
high pressure remains centered offshore and a trough of low pressure
persists inland. Overall high temps should range in the low/mid 90s
inland on Friday, then mid/upper 90s late weekend into early next
week. Overnight lows will range in the mid/upper 70s inland to
around 80 along the beaches.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Thunderstorms are expected to impact KSAV this afternoon.
Otherwise, 18Z TAFs maintain prevailing VFR, although some
fog/stratus could redevelop late tonight. THunderstorms could
redevelop prior to 18Z Tuesday, but opted not to include
VCTS/CBs at the end of this forecast period.

Extended Aviation Outlook: Brief flight restrictions are possible
with showers/thunderstorms each afternoon, especially as a cold
front crosses through the region on Wednesday. Otherwise, VFR will
prevail.

&&

.MARINE...
To start tonight, a combination of sea breeze and local winds
produced by earlier thunderstorms will maintain general onshore
winds mainly 10 kt or less. Then, winds should turn more uniformly
to the S/SW as high as 10-15 kt later this evening and overnight,
although thunderstorms could alter local conditions. Seas 1 to 2
feet should prevail, but occasional seas as high as 3 feet are
possible beyond 20 nm.

Tuesday: The interaction between Atlantic high pressure centered
offshore and a trough inland will generate south/southwest winds
across the coastal waters. Expect the typical afternoon gusts
associated with the sea breeze followed by surges at night. Winds
won't gust any higher than 15-20 kt. Seas will range between 1-3 ft.

Wednesday through Saturday: A cold front will cross the region
Wednesday. Models indicate south/southwest winds should briefly
turn to the north/northwest behind the front Wednesday night into
Thursday morning, mainly for AMZ350-352. Atlantic high pressure
will then return Thursday afternoon, allowing south/southwest to
prevail through the end of the week. Again, winds should gust no
higher than 15-20 kt, dominated by sea/land breezes and surging
overnight. Seas will range between 1-3 ft, except for some 4
footers beyond 40 nm in the offshore Georgia waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

ST
Hazardous weather outlook, Jul 18, 4:14 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON JUL 18 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-191045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
414 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 3:36 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     LIGHTNING        1 SW KELLER             31.83N  81.27W
07/18/2016                   BRYAN              GA   SOCIAL MEDIA

            HOUSE STRUCK BY LIGHTNING ON HARBOUR LANE. OCCUPANT SAW
            SMOKE COMING FROM GARAGE AFTER THE STRIKE.

&&

EVENT NUMBER CHS1600620
Special weather statement, Jul 18, 6:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT MON JUL 18 2016

GAZ087-182315-
JENKINS GA-
654 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
715 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PERKINS TO NEAR
HERNDON...AND MOVING SOUTHWEST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...HERNDON...PERKINS AND EMMALANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3294 8183 3295 8182 3292 8177 3276 8188
      3273 8211 3283 8215
TIME...MOT...LOC 2254Z 043DEG 12KT 3296 8187 3281 8205
Special weather statement, Jul 18, 7:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT MON JUL 18 2016

GAZ087-088-182330-
SCREVEN GA-JENKINS GA-
713 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 730 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SARDIS TO NEAR
EMMALANE...AND MOVING SOUTH AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...HILTONIA...PERKINS...HILLTONIA...EMMALANE AND MILLHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3292 8201 3292 8195 3295 8186 3294 8183
      3295 8182 3291 8176 3297 8167 3286 8161
      3270 8199 3288 8208
TIME...MOT...LOC 2313Z 343DEG 7KT 3295 8181 3279 8201
Special weather statement, Jul 18, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 18 2016

GAZ088-100-190045-
BULLOCH GA-SCREVEN GA-
810 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES UNTIL 845 PM EDT...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY FORD...OR NEAR MIDDLEGROUND...MOVING
EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...ROCKY FORD...DOVER...HUNTERS AND CAPTOLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3263 8191 3265 8184 3266 8186 3267 8187
      3269 8187 3272 8184 3269 8148 3242 8166
      3258 8195
TIME...MOT...LOC 0009Z 280DEG 17KT 3261 8180

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:25 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston65 min
Jul 19, 5:41 PM EDTSpecial Weather StatementCHSDorchester19 min
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester33 min
Jul 19, 5:48 PM EDTSpecial Weather StatementCHSCharleston27 min
Jul 19, 6:02 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jul 19, 6:14 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester91 min
Jul 19, 6:17 PM EDTSpecial Weather StatementCHSCharleston13 min
Jul 19, 6:29 PM EDTSpecial Weather StatementCHSDorchester31 min
Jul 19, 6:32 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester43 min
Jul 19, 6:51 PM EDTSpecial Weather StatementCHSHampton24 min
Jul 19, 7:16 PM EDTSpecial Weather StatementCHSColleton29 min
Jul 19, 7:38 PM EDTSevere Thunderstorm WarningCHSColleton52 min
Jul 19, 7:41 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper49 min
Jul 19, 4:49 PM EDTSpecial Weather StatementCHSTattnall26 min
Jul 19, 6:11 PM EDTSpecial Weather StatementCHSEvans34 min
Jul 19, 6:24 PM EDTSpecial Weather StatementCHSLong36 min
Jul 19, 6:41 PM EDTAreal Flood AdvisoryCHSLiberty, Long, Tattnall94 min
Jul 19, 6:46 PM EDTSpecial Weather StatementCHSEffingham59 min
Jul 19, 7:15 PM EDTSpecial Weather StatementCHSEffingham30 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.